Alert archive / California / High Wind Warnings in 2022

High Wind Warning 1, NWS Las Vegas, NV

February 21, 2022Inyo County, California

NWS Las Vegas, NV issued this high wind warning at Feb 21, 2022, 9:55 AM PST for Inyo County, California. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2022, 9:55 AM PST (17:55 UTC)
Expired
Feb 22, 2022, 3:26 AM PST
In force
18 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS75 KVEF 211755
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
955 AM PST Mon Feb 21 2022

CAZ519-220400-
/O.UPG.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/
/O.NEW.KVEF.HW.W.0001.220221T1755Z-220222T0400Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
955 AM PST Mon Feb 21 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph.

* WHERE...Eastern Sierra Slopes mostly above 4000 ft.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are likely. Travel will be difficult, especially
  for high profile vehicles traveling along HWY 395 close to
  4000ft. 

* ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern
  Sierra around 4000ft have gusted over 70 mph so far this morning
  and this is likely to continue through the afternoon hours.
  Occasionally, these gusts may lower to parts of HWY 395, 
  becoming a significant hazard for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ526-NVZ016-017-020-220400-
/O.EXA.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/
Cadiz Basin-Northeast Clark County-
Western Clark and Southern Nye County-Las Vegas Valley-
Including Vidal Junction, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
955 AM PST Mon Feb 21 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In Nevada, Northeast Clark County, Western Clark and 
  Southern Nye County and Las Vegas Valley. In California, Cadiz 
  Basin.

* WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...For the Las Vegas Valley, highest wind
  gusts are expected west of Interstate 15, specifically the
  Mountains Edge, Southern Highlands, and Summerlin areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-CAZ520-524-525-NVZ022-220400-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/
Northwest Plateau-Northwest Deserts-Owens Valley-
Eastern Mojave Desert-Morongo Basin-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, 
Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Primm, 
Searchlight, and Cal-Nev-Ari
955 AM PST Mon Feb 21 2022 /1055 AM MST Mon Feb 21 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau and Northwest Deserts. 
  In California, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Southern Clark County.

* WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-220400-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
955 AM PST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 9 AM Monday to 8 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Periods of blowing dust may also occur resulting in lowered
  driving visibility.

* ADDITIONAL DETAILS...Dust prone areas near Barstow and along
  Interstate 15 near Baker could see periods of blowing dust
  reducing driving visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-220400-
/O.CON.KVEF.LW.Y.0007.000000T0000Z-220222T0400Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
955 AM PST Mon Feb 21 2022 /1055 AM MST Mon Feb 21 2022/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...From 9 AM PST /10 AM MST/ this morning to 8 PM PST /9 
  PM MST/ this evening.

* IMPACTS...Strong winds and dangerous wave activity on area lakes
  will create hazardous boating conditions for Lake Mead and Lake
  Mohave.

* ADDITIONAL DETAILS...Waves up to 3 feet will be possible today
  for Lakes Mead and Mohave through the afternoon hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
786 
WWUS75 KVEF 212329
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
329 PM PST Mon Feb 21 2022

CAZ519-221200-
/O.EXT.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
329 PM PST Mon Feb 21 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Eastern Sierra Slopes mostly above 4000 ft.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are likely. Travel will be difficult, especially 
  for high profile vehicles traveling along HWY 395 close to 
  4000ft.

* ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern
  Sierra around 4000ft have gusted over 70 mph so far today and
  this will continue to be possible through early tomorrow
  morning. Occasionally, these gusts may lower to parts of HWY 
  395, becoming a significant hazard for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ001-003-CAZ520-524>526-NVZ016-017-020-022-220400-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/
Northwest Plateau-Northwest Deserts-Owens Valley-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, 
Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, 
Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
329 PM PST Mon Feb 21 2022 /429 PM MST Mon Feb 21 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...

* WHAT...Winds of 20 to 30 mph with gusts up to 50 mph possible.

* WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In
  California, Eastern Mojave Desert, Owens Valley and Morongo 
  Basin. In Nevada, Southern Clark County.

* WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Monday.

* IMPACTS...Gusty winds will continue to result in blowing dust,
  hazardous travel, and some power outages through this evening. 

* ADDITIONAL DETAILS...These high winds have resulted in several
  instances of reduced driving visibility and some major traffic
  accidents in parts of Arizona and southern Nevada. All travelers
  need to use extreme caution when encountering lowered visibility
  due to dust. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-221200-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
329 PM PST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 9 AM Monday to 8 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

* ADDITIONAL DETAILS...Dust prone areas near Barstow and along
  Interstate 15 near Baker will likely continue to see periods of
  blowing dust reducing driving visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-220400-
/O.CON.KVEF.LW.Y.0007.000000T0000Z-220222T0400Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
329 PM PST Mon Feb 21 2022 /429 PM MST Mon Feb 21 2022/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...From 9 AM PST /10 AM MST/ this morning to 8 PM PST /9 
  PM MST/ this evening.

* IMPACTS...Strong winds and dangerous wave activity on area 
  lakes will create hazardous boating conditions for Lake Mead 
  and Lake Mohave.

* ADDITIONAL DETAILS...Waves up to 3 feet will be possible today 
  for Lakes Mead and Mohave through the afternoon hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
704 
WWUS75 KVEF 220340
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
740 PM PST Mon Feb 21 2022

AZZ001-003-CAZ520-524>526-NVZ016-017-020-022-220445-
/O.EXP.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/
Northwest Plateau-Northwest Deserts-Owens Valley-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, 
Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, 
Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
740 PM PST Mon Feb 21 2022 /840 PM MST Mon Feb 21 2022/

...WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS
EVENING...

Strong and gusty winds have started to diminish across much of the
southern Great Basin and Mojave Desert this evening. The wind
advisory will be allowed to expire.

$$

AZZ036-NVZ021-220445-
/O.EXP.KVEF.LW.Y.0007.000000T0000Z-220222T0400Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
740 PM PST Mon Feb 21 2022 /840 PM MST Mon Feb 21 2022/

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS
EVENING...

Strong and gusty winds across the Lake Mead National Recreation
Area have started to diminish. The wind advisory will be allowed
to expire.

$$

CAZ519-221200-
/O.CON.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
740 PM PST Mon Feb 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Eastern Sierra Slopes mostly above 4000 feet.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are likely. Travel will be difficult, especially
  for high profile vehicles traveling along Highway 395 close to 
  4000 feet.

* ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern
  Sierra around 4000 feet have gusted over 70 mph so far today and
  this will continue to be possible through early tomorrow
  morning. Occasionally, these gusts may lower to parts of Highway
  395, becoming a significant hazard for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ523-221545-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
740 PM PST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 9 AM Monday to 8 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

* ADDITIONAL DETAILS...Dust prone areas near Barstow and along 
  Interstate 15 near Baker will likely continue to see periods 
  of blowing dust reducing driving visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
109 
WWUS75 KVEF 220417
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
817 PM PST Mon Feb 21 2022

CAZ519-221200-
/O.CON.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
817 PM PST Mon Feb 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Eastern Sierra Slopes mostly above 4000 feet.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are likely. Travel will be difficult, especially 
  for high profile vehicles traveling along Highway 395 close to 
  4000 feet.

* ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern 
  Sierra around 4000 feet have gusted over 70 mph so far today 
  and this will continue to be possible through early tomorrow 
  morning. Occasionally, these gusts may lower to parts of 
  Highway 395, becoming a significant hazard for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ036-CAZ524-525-NVZ016-017-019>022-221700-
/O.EXB.KVEF.WI.Y.0005.220222T1700Z-220223T0400Z/
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Northeast Clark County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
817 PM PST Mon Feb 21 2022 /917 PM MST Mon Feb 21 2022/

...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ TO 8 PM PST
/9 PM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of southeast California, southern Nevada and 
  Lake Mead National Recreation Area.

* WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

* ADDITIONAL DETAILS...Dust prone areas along I-15 between Baker
  and Las Vegas, Highway 95 southwest of Boulder City and the 
  Pahrump Valley will likely see periods of blowing dust reducing 
  driving visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-221700-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
817 PM PST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 8 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

* ADDITIONAL DETAILS...Dust prone areas near Barstow will likely 
  continue to see periods of blowing dust reducing driving 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
773 
WWUS75 KVEF 221126
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
326 AM PST Tue Feb 22 2022

CAZ519-222330-
/O.CAN.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/
/O.EXA.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
326 AM PST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

* ADDITIONAL DETAILS...This advisory replaces the warning that was
  set to expire at 4 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-222330-
/O.EXA.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
326 AM PST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Owens Valley.

* WHEN...Until 8 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

* ADDITIONAL DETAILS...Occasional surges of gusty west winds could
  reach Highway 395 at times creating hazardous crosswinds for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-222330-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
326 AM PST Tue Feb 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 8 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-CAZ524-525-NVZ016-017-019>022-222330-
/O.CON.KVEF.WI.Y.0005.220222T1700Z-220223T0400Z/
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Northeast Clark County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
326 AM PST Tue Feb 22 2022 /426 AM MST Tue Feb 22 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS
MORNING TO 8 PM PST /9 PM MST/ THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of southeast California, southern Nevada and 
  Lake Mead National Recreation Area.

* WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Periods of blowing dust may also occur resulting in 
  lowered driving visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Feb 21, 2:05 AM PST, 7 hours 50 minutes earlier.

Area forecast discussion, Feb 21, 2:05 AM PST, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
205 AM PST Mon Feb 21 2022

.SYNOPSIS...Cooler, unsettled weather can be expected for much of
the week as low pressure over Canada drops into the western states.
Gusty winds in the Sierra will spread across the Mojave Desert
today. Rain and low elevation snow will be possible Tuesday into
Wednesday, with the best snow chances being across Mohave and
Lincoln counties.
&&

.SHORT TERM...through Wednesday night. Early morning satellite loop
clearly showed the cold trough which will drive our weather for the
next few days approaching from the north. There are lots of hazards
to cover in the short term, so will take it day by day. Today: Winds
in the eastern Sierra slopes have been unimpressive thus far, but
should ramp up before sunrise. Mid level water vapor imagery showed
a small area of descending motion in the lee of the mountains that
should help mix the winds down to the surface. There is still some
question regarding how far the winds might penetrate down the slopes
and eastward into the Owens Valley, but the risk is there, so the
Wind Advisory will remain in place. As the belt of stronger mid
level winds progresses south later this morning, surface winds will
respond across the Mojave Desert, and the Wind Advisories look good
there as well. The strongest winds will be in the Barstow area, and
could flirt with High Wind Warning criteria this afternoon and early
evening. The winds will also persist longest there (through
Tuesday), and have opted to stick with the Wind Advisory rather than
have a Warning for a few hours this afternoon followed by an
Advisory tonight and Tuesday. Also added a Lake Wind Advisory for
the Lake Mead NRA, as wave model output keeps creeping up with each
successive run, and now shows waves over two feet high in portions
of Boulder Basin, Virgin Basin, and Lake Mohave. As the second
shortwave trough digs into the longwave trough and sharpens/deepens
it on Tuesday, precip chances will overspread our area from north to
south Tuesday afternoon and Tuesday night. Chilly temperatures will
already be in place, with even colder air pouring in Tuesday night.
Snow levels will already be down to the valley floors in Lincoln
County as the precip chances move in on Tuesday, and will crash down
to 2500 to 3000 feet in Mohave County Wednesday morning as the best
chances for precip arrive. With that in mind, hoisted a Winter Storm
Watch for areas above 3000 feet in Lincoln and Mohave counties from
Tuesday morning through Wednesday morning. Forecast snow amounts in
Mohave County have been fairly steady for a couple of days at around
one inch in Kingman, up to six inches on Interstate 40 near the
Yavapai County line, and around seven inches in Colorado City.
Amounts in Lincoln County have been slowly trending up, and are now
up to four to seven inches along Highway 93 from Caliente north,
with a foot or more on the highest mountain peaks. There will also
be a chance of flurries/very light snow on the desert floors as low
as the Las Vegas Valley Tuesday night and Wednesday. While not as
impactful as the totals expected in the Winter Storm Watch area, it
will generate quite a bit of excitement if it occurs. By sunset
Wednesday, the main trough axis is forecast to be exiting stage
right and taking the precip chances with it.

.LONG TERM...Thursday through Sunday.

Much calmer weather expected for the extended period as the broad
trough across West slides eastward and high pressure rebuilds
through the weekend. Thursday will start off cool however with a
crisp Canadian airmass entrenched across Great Basin. Hard freezes
will be a possibility for parts of Mohave County Thursday morning,
especially with the likelihood of snow cover across the middle and
higher elevations. Additionally, low temperatures near or below
freezing are probable across much of the Mojave Desert including Las
Vegas. Overnight wind trends will ultimately play a large role in
just how cool the morning lows get.

Thereafter, a gradual moderating trend is expected Friday through
the weekend as a high pressure ridge builds back across the West.
Temperatures will trend closer to seasonal normal by Sunday, but
still likely hover a couple degrees on the cool side of average.
&&

.AVIATION...For Harry Reid...Minor to moderate impacts possible
through the next 30 hours for Harry Reid. South-southwest winds
generally 10-15kts gusting to around 20kts overnight. Wind and gust
speeds are expected to increase by mid to late morning from the
southwest and gradually become more westerly. Gusts will likely
exceed 30 kts, especially during the afternoon hours before gusts
drop off in the evening and winds become lighter by midnight. Dense
cloud cover with CIGS AOA 15kft through daybreak then skies will
clear.

For the rest of southern Nevada, northwest Arizona and southeast
California...Initially light winds across the region this afternoon
will increase in the afternoon out of the southwest for most
terminals. Previous concerns of downslope winds reaching KBIH are
less likely with no guidance showing this occurring. Gusty southwest
winds will continue overnight into early the early morning hours at
TAF sites with the exception of north winds at KBIH and lighter
south-southeast winds at KIFP and KEED. By mid-late morning,
southwest winds will increase at all TAF sites (except KBIH) and
continue through the afternoon, with the strongest winds expected at
KDAG. Dense mid-high clouds are expected to clear out at KBIH before
sunrise this morning and by 9 am at all other TAF sites.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Outler
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:01 PM PSTWinter Weather AdvisoryVEFSan Bernardino50 hr

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.